Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 66, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 29, 2008, 7:08 PM MDT for Roosevelt County, New Mexico. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2008, 7:08 PM MDT (01:08 UTC)
- Expired
- Aug 29, 2008, 8:30 PM MDT
- In force
- 82 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 87 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 300108
FFWABQ
NMC041-300230-
/O.NEW.KABQ.FF.W.0066.080830T0108Z-080830T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
708 PM MDT FRI AUG 29 2008
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 830 PM MDT
* AT 702 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM BETWEEN DORA AND PEP...OR ABOUT 25
MILES SOUTH OF PORTALES. HIGHWAY 206 HAS BEEN CLOSED DUE TO
FLOODING IN LOW SPOTS. DOPPLER RADAR HAS INDICATED THAT BETWEEN 2
AND 3 INCHES OF RAIN HAVE FALLEN IN THE PAST ONE TO TWO HOURS. THE
STORM PRODUCING FLASH FLOODING WAS MOVING WEST AT AROUND 10 MPH.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3382 10366 3394 10361 3403 10354 3403 10323
3368 10320 3368 10357
$$2 follow-up statements
000
WGUS75 KABQ 300141
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
741 PM MDT FRI AUG 29 2008
NMC041-300230-
/O.CON.KABQ.FF.W.0066.000000T0000Z-080830T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROOSEVELT-
741 PM MDT FRI AUG 29 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
SOUTHERN ROOSEVELT COUNTY...
AT 734 PM MDT...SHOWERS AND THUNDERSTORMS IN THE WARNING AREA ARE
EXITING WESTWARD...WITH DECREASING RAIN EXPECTED. HOWEVER...FLOOD
WATERS ALONG HIGHWAY 206 SOUTH OF PORTALES CAUSED BY EARLIER RAINS
IN THE 3 TO 4 INCH RANGE WILL LIKELY TAKE SOME TIME TO SUBSIDE. AS A
RESULT...THE FLASH FLOOD WARNING FOR SOUTHERN ROOSEVELT COUNTY WILL
CONTINUE THROUGH 830 PM MDT.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTH CENTRAL ROOSEVELT COUNTY...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3382 10366 3394 10361 3403 10354 3403 10323
3368 10320 3368 10357
$$000
WGUS75 KABQ 300226
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
826 PM MDT FRI AUG 29 2008
NMC041-300235-
/O.EXP.KABQ.FF.W.0066.000000T0000Z-080830T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROOSEVELT-
826 PM MDT FRI AUG 29 2008
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR SOUTHERN
ROOSEVELT COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING WILL LIKELY PERSIST THROUGH 11 PM
MDT. BUT...THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3382 10366 3394 10361 3403 10354 3403 10323
3368 10320 3368 10357
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:02 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 29, 3:02 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT FRI AUG 29 2008 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS EASTERN NEW MEXICO THIS AFTERNOON THANKS TO THE UPPER LOW AND RESIDUAL FRONTAL BOUNDARY FROM YESTERDAY. LAPS ANALYSIS SHOWING GREATER THAN 1500 J/KG OF CAPE...SO WOULD NOT BE SURPRISED TO SEE A FEW STRONG STORMS THROUGH THIS EVENING. STORMS HAVE ALSO FORMED ALONG THE NORTHERN HIGH TERRAIN...AND ADDITIONAL STORMS IN COLORADO SHOULD MOVE INTO THIS AREA LATER TODAY. SATELLITE IMAGERY SUGGESTING THAT THE UPPER LOW...WHICH HAS BEEN DRIFTING NORTHWARD TODAY...IS FINALLY STARTING TO MAKE A TURN TO THE WEST. HOWEVER...THE IMPACT OF THIS FEATURE SHOULD CONTINUE THROUGH TOMORROW ACROSS THE SOUTHEAST AND SOUTHCENTRAL ZONES AS IT CONTINUES DRIFTING WEST AND SOUTHWEST. HAVE INCREASED POPS AND LOWERED TEMPS ACROSS THESE AREAS TOMORROW...AND LATER SHIFTS WILL NEED TO WATCH THE PROGRESSION OF THIS FEATURE. IN ADDITION... THE UPPER HIGH CURRENTLY STRETCHING OVER NORTHERN NM WILL SLIDE EASTWARD TOMORROW AS THE UPPER TROUGH MOVES INTO THE WESTERN CONUS. MOISTURE FROM OLD MEXICO WILL BEGIN TO SURGE NORTHWARD..AND AN UPTICK IN PRECIPITATION IS ANTICIPATED ACROSS THE SOUTHWEST PORTION OF THE CWA AS WELL. SUNDAY INTO MONDAY SHOULD BE THE MOST ACTIVE TIME PERIOD AS THE UPPER TROUGH NEARS AND PICKS UP WEAK DISTURBANCES ACROSS OLD MEXICO. HAVE INCREASED POPS INTO THE LIKELY CATEGORY FOR MUCH OF CENTRAL AND WESTERN NEW MEXICO ON SUNDAY...WITH SOME 50-60 POPS ACROSS THE NORTHERN HIGHER TERRAIN ON MONDAY. THOUGH WIDESPREAD PRECIPITATION IS ANTICIPATED...STORMS SHOULD MOVE FAIRLY QUICKLY TO THE NORTH-NORTHEAST. THUS THE FLOODING THREAT WILL BE MITIGATED SOME...THOUGH...IF STORMS TRAIN OVER THE SAME AREAS...THERE MAY STILL BE SOME FLOODING CONCERNS. THE UPPER LOW LIFTS NORTHEAST LATE MONDAY INTO TUESDAY...AND THOUGH THERE MAY BE SOME LINGERING SHOWERS ACROSS THE AREA...COVERAGE SHOULD BE FAR LESS FOR TUESDAY. THIS STORM SYSTEM WILL SEND A BACK DOOR COLD FRONT INTO THE EASTERN PLAINS FOR WEDNESDAY...WHICH SHOULD INCREASE CLOUD COVER...AND POSSIBLY THE CHANCES FOR PRECIPITATION ACROSS THE NORTHEAST. 34 && .AVIATION... SHOWERS AND THUNDERSTORMS ONCE AGAIN TODAY. SIMILAR AREAL COVERAGE IF NOT A BIT MORE COMPARED TO THE PAST FEW DAYS. CENTRAL AND EASTERN TERMINAL SITES ARE MOST LIKELY TO BE AFFECTED. ESPECIALLY ROW AND TCC. MVFR AND SOME LOCALIZED IFR CONDITIONS WILL DEVELOP LATER TONIGHT ACROSS THE EASTERN PLAINS. SOME FOG DEVELOPMENT WILL ALSO BE POSSIBLE VERSUS JUST THE LOW CLOUD EVENT THAT OCCURRED LAST NIGHT. LVS...TCC AND ROW WILL MOST LIKELY BE AFFECTED BY AT LEAST LOW CLOUDS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... HUMIDITY WILL CONTINUE TO GRADUALLY TREND UP OVER THE NEXT COUPLE OF DAYS. LOWEST HUMIDITY ON SATURDAY WILL BE FOUND ACROSS THE NORTHWEST QUARTER WHERE READINGS WILL DROP INTO THE LOWER 20S. OTHERWISE A SIGNIFICANT RISE IN RH EXPECTED SUNDAY INTO MONDAY AREAWIDE AHEAD OF A VIGOROUS TROUGH PASSAGE. MOISTURE AHEAD OF THE TROUGH WILL BE POURING INTO THE STATE FROM THE SOUTH. THIS WILL FUEL SIGNIFICANT COVERAGE OF WETTING SHOWERS AND STORMS. DRIER AIR IS EXPECTED TO SWEEP IN BEHIND THE UPPER TROUGH PASSAGE AND SIGNIFICANTLY REDUCE THUNDERSTORM DEVELOPMENT TUESDAY/WEDNESDAY. LONG RANGE MODELS HOWEVER ARE LOOKING AT DEPICTING A BACK DOOR FRONT AND SOME WETTING RAIN ACROSS THE EAST ON WEDNESDAY. CONFIDENCE IS LOW TO MODERATE THAT MOISTURE FROM THIS FRONT WILL SPILL WESTWARD AND INCREASE STORM COVERAGE ACROSS THE WEST MIDWEEK. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 89 63 80 / 20 20 30 50 GALLUP.......................... 56 82 57 75 / 10 20 30 60 GRANTS.......................... 57 81 56 75 / 20 20 30 60 GLENWOOD........................ 59 85 58 82 / 30 50 40 60 CHAMA........................... 45 78 46 72 / 50 30 30 50 LOS ALAMOS...................... 52 78 51 73 / 30 20 30 50 RED RIVER....................... 41 70 42 67 / 40 40 30 40 TAOS............................ 51 80 52 74 / 40 20 20 40 SANTA FE........................ 55 78 55 72 / 20 30 30 50 SANTA FE AIRPORT................ 56 80 55 74 / 20 20 30 50 ESPANOLA........................ 54 84 54 78 / 20 20 20 50 ALBUQUERQUE HEIGHTS............. 65 82 62 78 / 20 20 30 50 ALBUQUERQUE VALLEY.............. 62 84 61 79 / 20 20 30 50 ALBUQUERQUE FOOTHILLS........... 60 80 57 77 / 20 20 30 60 ALBUQUERQUE WEST MESA........... 62 83 61 78 / 20 20 30 50 SOCORRO......................... 61 82 60 79 / 20 40 30 50 SANDIA PARK/CEDAR CREST......... 51 73 49 72 / 20 20 30 60 MORIARTY/ESTANCIA............... 52 78 51 74 / 20 20 30 50 CARRIZOZO....................... 57 78 55 77 / 30 40 30 50 RUIDOSO......................... 53 67 50 68 / 40 50 40 50 RATON........................... 53 81 53 78 / 30 20 20 30 LAS VEGAS....................... 52 75 51 72 / 30 20 30 40 ROY............................. 57 78 57 75 / 30 20 10 30 CLAYTON......................... 60 83 60 82 / 30 20 10 20 SANTA ROSA...................... 58 84 58 81 / 30 20 30 40 TUCUMCARI....................... 62 83 63 84 / 30 30 20 30 FORT SUMNER..................... 62 81 61 81 / 30 30 30 30 CLOVIS.......................... 62 78 60 83 / 30 50 20 30 PORTALES........................ 62 79 61 83 / 30 50 30 30 ROSWELL......................... 64 78 63 81 / 40 60 40 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34/50
Hazardous weather outlook, Aug 29, 5:52 AM MDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 AM MDT FRI AUG 29 2008 NMZ001>021-026-301200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 552 AM MDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW STRONG THUNDERSTORMS ARE POSSIBLE FROM THE SOUTHWESTERN MOUNTAINS EASTWARD TO THE CENTRAL MOUNTAIN CHAIN...AND INTO THE NORTHERN MOUNTAINS AND NORTHEASTERN PLAINS. SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS ARE EXPECTED TO INCREASE OVER PORTIONS OF CENTRAL AND WESTERN NEW MEXICO ON SATURDAY AND BECOME MORE WIDESPREAD OVER THE STATE BY SUNDAY AND INTO MONDAY. SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL WILL BECOME INCREASINGLY LIKELY THROUGH THE LATTER PART OF THE HOLIDAY WEEKEND. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 OR ON THE ALBUQUERQUE NATIONAL WEATHER SERVICE WEBSITE. 52
In the hours before
Special weather statement, Aug 29, 3:45 PM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT FRI AUG 29 2008 NMZ004-292245- SANGRE DE CRISTO MOUNTAINS- 345 PM MDT FRI AUG 29 2008 ...STRONG THUNDERSTORM MOVING OVER CENTRAL TAOS COUNTY... AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR QUESTA. MOVEMENT WAS SOUTHWEST AT 9 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARROYO HONDO...CERRO... LAMA AND SAN CRISTOBAL. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 4:37 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 437 PM MDT FRI AUG 29 2008 NMZ003-004-292330- SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- 437 PM MDT FRI AUG 29 2008 ...STRONG THUNDERSTORM MOVING OVER FAR SOUTHEASTERN RIO ARRIBA COUNTY... AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TRUCHAS. MOVEMENT WAS SOUTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANONCITO...CORDOVA... CUNDIYO...LA VILLITA...LYDEN AND OJO SARCO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 5:18 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 518 PM MDT FRI AUG 29 2008 NMZ018>020-300015- CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY- 518 PM MDT FRI AUG 29 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER SOUTHEAST DE BACA...NORTHEAST CHAVES AND WESTERN ROOSEVELT COUNTIES... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF PEP TO 20 MILES NORTH OF ELKINS. MOVEMENT WAS WEST AT 8 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DORA...ELIDA AND KENNA. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 5:27 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 527 PM MDT FRI AUG 29 2008 NMZ005-007-300030- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 527 PM MDT FRI AUG 29 2008 ...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL COLFAX COUNTY... AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES NORTH OF ABBOTT. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN COLFAX COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 6:43 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 643 PM MDT FRI AUG 29 2008 NMZ005-300145- NORTHEAST HIGHLANDS- 643 PM MDT FRI AUG 29 2008 ...STRONG THUNDERSTORMS MOVING OVER NORTHWEST COLFAX COUNTY... AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES NORTHWEST OF RATON CREWS AIRPORT. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL COLFAX COUNTY. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 6:54 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 654 PM MDT FRI AUG 29 2008 NMZ002-009-300200- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ- 654 PM MDT FRI AUG 29 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANDOVAL COUNTY AND NORTHWEST ALBUQUERQUE METRO AREA... AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR EXTREME NORTHWESTERN ALBUQUERQUE AND SOUTHERN RIO RANCHO. ANOTHER STORM WAS LOCATED ABOUT 10 MILES WEST OF RIO RANCHO. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE PARADISE HILLS AND RIO RANCHO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:20 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 115 min |
| Aug 29, 7:21 PM MDT | Areal Flood Advisory | ABQ | Colfax | 114 min |
| Aug 29, 7:36 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 84 min |
| Aug 29, 7:50 PM MDT | Areal Flood Advisory | ABQ | Chaves | 115 min |
| Aug 29, 7:59 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 36 min |
| Aug 29, 8:22 PM MDT | Flash Flood Warning | ABQ | Colfax | 53 min |
| Aug 29, 8:30 PM MDT | Areal Flood Advisory | ABQ | Curry | 90 min |
| Aug 29, 8:51 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, Rio Arriba, Taos | 114 min |
| Aug 29, 8:56 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Aug 29, 9:17 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 118 min |
| Aug 29, 10:28 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel, Santa Fe, Union | 2 hr |
| Aug 29, 10:33 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 117 min |
| Aug 30, 5:32 AM MDT | Flash Flood Watch | ABQ | 23 hr | |
| Aug 30, 3:03 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 117 min |
| Aug 30, 3:19 PM MDT | Areal Flood Advisory | ABQ | Colfax, Taos | 116 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.